Aa
A
A
A
Close
Undiagnosed Symptoms Community
25.3k Members
Avatar universal

Concerta side effects

Lately I've been really struggling with the side effects I have been noticing from quite some time now regarding Concerta.  I am very much into holistics and finding the natural cure for everything.  I'm taking Concerta 54mg but I have noticed although it works better than when not taking it at all (which I attribute probably to the withdrawals), it also definitely doesn't work as well as it first did in the beginning.  I have been taking it since January of this past year.  I started off with the smallest dosage and went up in mgs every so often because like most...our bodies grew accustomed and we needed to up the dosage.  However, 54mg is the highest dosage and I'm a little at a loss for what to do.  I decided to go down to a 36mg in an attempt to ween myself off at one point.  I took that dosage for about a week when I decided to try and stop cold turkey.  And so I did, but found myself overwhelmed by the withdrawals and so I started back up on the 54mgs thinking the week holiday would again help reset my body's immunity to it.  It did not.  

I find myself torn between wanting to ween off and replacing the drug entirely with a holistic, safe, non synthetic approach and upping my dose because that period of withdrawal gets in the way of work and life responsibilities.  I moved away for work last Sunday and I have managed to complete 1 week of training in my new career.  However, I believe that had Concerta worked properly, that I would've been able to concentrate much better with better mental focus.  Like I mentioned before, I have the 54mg which I'm continuing to refill every month and then I have that 36 that I mentioned that I wanted to go to but never finished.  I almost know that it wouldn't be wise to take it upom myself to take the two 54 and 36 together but I just want to succeed and I feel as though that MAY help me.  

I feel lethargic from the moment I wake, and it only piles on until very late after a full day's of training and homework.  Vision is blurry and almost as if things narrow in and get dark around the training I'm trying to pay attention to.  The headaches are extremely debilitating also.  The part that scares me the most is that when I'm extremely tired, toward the end of the day...I start to see things.  I think it's half due to the drugs, half due to being delusional from being so tired.

I could also add that the training takes care of accomodations as it's in another city. However, because I am put in a hotel room, eating appropriately is very hard.  Prepackaged or premade everything essentially.  Im worried that my health is suffering and I understand that this is necessary as training and it'll naturally be more stressful but I want to not crumble under stress and somehow find ways to make it manageable.

All this to say I need help and don't know where to look or what to do.  I know I am extremely into holistics and extremely into everything natural but weening myself off scares me and I don't want it to affect my state of mind and/or jeopardize my state of mind anymore than now.

Thank you,

I know that was a lot to read but feedback is greatly appreciated :)
1 Responses
1530171 tn?1448129593
Hmm, this is not simple.
This depletion of the stores of dopamine and norepinephrine  helps to explain the  “Ritalin Poop-Out” effect, which commonly results in the need to increase the dosage of a dopamine-norepinephrine reuptake inhibitor (NDRI)  to obtain the same artificially triggered effect or to avoid the withdrawal symptoms that happen when the drug is stopped abruptly -as it happened in your case-, the dose decreased or the synapse function altered and/or damaged.
You need to connect with a holistic-minded MD who knows how to do this.
Preferably someone who can do over skype, telephone, because of your busy schedule, training etc.
Also staying at a hotel, is not enough of a reason to eat poorly.
There are ALWAYS plenty of choices to get fresh and healthy foods.
It's just a matter of planning and prioritizing.
The pain of discipline is always less than the pain of regret.
Exercise more discipline and make choices which will serve you better and for life!
Some companies offer information and expensive supplements to attempt this on your own, however, I'm not a big fan.
I think a Holistic practitioner as I mentioned can offer you the support and
also advice on supplements you need to make this work.

Best wishes,
Niko  


Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.